Alert archive / Washington / Wind Advisories in 2025
Wind Advisory 6, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at May 30, 2025, 9:32 AM PDT for Nez Perce County, Idaho; 6 counties in Washington. It took effect at May 31, 2025, 4:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2025, 9:32 AM PDT (16:32 UTC)
- In effect from
- May 31, 2025, 4:00 PM PDT
- Expired
- May 31, 2025, 11:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Nez Perce County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 106 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.5 hours before the alert went out and 413 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153 WWUS76 KOTX 301632 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 932 AM PDT Fri May 30 2025 IDZ026-WAZ032-034-041-044-312000- /O.NEW.KOTX.WI.Y.0006.250531T2300Z-250601T0600Z/ Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area- Wenatchee Area-Waterville Plateau- Including the cities of Gifford, Pomeroy, Entiat, Clarkston, Number 2 Canyon, Lewiston, Badger Mountain Road, Lapwai, Othello, Wenatchee, Number 1 Canyon, Alpowa Summit, Quincy, Pangborn Airport, Chelan, Lewiston Grade, Culdesac, Ephrata, Cashmere, Moses Lake, Mansfield, Peck, and Waterville 932 AM PDT Fri May 30 2025 ...WIND ADVISORY IN EFFECT FROM 4 PM TO 11 PM PDT SATURDAY... * WHAT...West/Northwest winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Gifford, Pomeroy, Entiat, Clarkston, Number 2 Canyon, Lewiston, Lapwai, Othello, Wenatchee, Alpowa Summit, Quincy, Pangborn Airport, Chelan, Lewiston Grade, Culdesac, Ephrata, Cashmere, Moses Lake, Mansfield, Peck, and Waterville. * WHEN...From 4 PM to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Butler
2 follow-up statements
206 WWUS76 KOTX 311956 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1256 PM PDT Sat May 31 2025 IDZ026-WAZ032-034-041-044-010600- /O.CON.KOTX.WI.Y.0006.250531T2300Z-250601T0600Z/ Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area- Wenatchee Area-Waterville Plateau- Including the cities of Wenatchee, Number 2 Canyon, Lapwai, Entiat, Badger Mountain Road, Pangborn Airport, Lewiston, Moses Lake, Gifford, Waterville, Mansfield, Othello, Number 1 Canyon, Chelan, Ephrata, Peck, Alpowa Summit, Quincy, Clarkston, Lewiston Grade, Pomeroy, Culdesac, and Cashmere 1256 PM PDT Sat May 31 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West/Northwest winds 20 to 30 mph with gusts 40 to 55 mph expected. * WHERE...Wenatchee, Number 2 Canyon, Lapwai, Entiat, Badger Mountain Road, Pangborn Airport, Lewiston, Moses Lake, Gifford, Waterville, Mansfield, Othello, Number 1 Canyon, Chelan, Ephrata, Peck, Alpowa Summit, Quincy, Clarkston, Lewiston Grade, Pomeroy, Culdesac, and Cashmere. * WHEN...From 4 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Butler
530 WWUS76 KOTX 010603 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1103 PM PDT Sat May 31 2025 IDZ026-WAZ032-034-041-044-010715- /O.EXP.KOTX.WI.Y.0006.000000T0000Z-250601T0600Z/ Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area- Wenatchee Area-Waterville Plateau- Including the cities of Pangborn Airport, Number 1 Canyon, Gifford, Mansfield, Culdesac, Lapwai, Wenatchee, Clarkston, Ephrata, Cashmere, Chelan, Lewiston Grade, Quincy, Pomeroy, Waterville, Number 2 Canyon, Othello, Lewiston, Moses Lake, Badger Mountain Road, Entiat, Peck, and Alpowa Summit 1103 PM PDT Sat May 31 2025 ...WIND ADVISORY HAS EXPIRED... Winds have dropped below wind advisory criteria. Winds will remain breezy for the next couple of hours and continue to decrease overnight. $$ OTX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at May 30, 4:15 AM PDT, 5 hours 17 minutes earlier. Its key messages:
- Minor HeatRisk Friday and Saturday.
- Strong winds Saturday afternoon and evening will result in an elevated risk for rapid fire spread along with isolated power outages and hazardous boating conditions in central Washington.
- Elevated fire weather risk Sunday afternoon.
Area forecast discussion, May 30, 4:15 AM PDT, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Spokane WA 415 AM PDT Fri May 30 2025 .KEY MESSAGES... - Minor HeatRisk Friday and Saturday. - Strong winds Saturday afternoon and evening will result in an elevated risk for rapid fire spread along with isolated power outages and hazardous boating conditions in central Washington. - Elevated fire weather risk Sunday afternoon. && .SYNOPSIS... Friday and Saturday will be warm across the Inland Northwest. Strong winds Saturday afternoon and evening with a dry cold will result in elevated fire weather conditions. Temperatures will remain near to slightly above average for Sunday through the middle of next week. && .DISCUSSION... Friday and Saturday: An upper level ridge will build over the Pacific Northwest on Friday with 850mb temperatures climbing into the 16-18C range. This will correspond to surface temperatures in the upper 70s to mid 80s today. The ridge axis will shift eastward early Saturday in response to an upper level trough and cold front approaching the northwest coast. Increasing southerly flow ahead of this trough and increasing 500mb heights will allow for 850mb temperatures to warm further into to 18-20C range. Temperatures on Saturday will feel quite warm with high confidence for highs in the mid 80s to low 90s (15 to 20 degrees above normal). Saturday afternoon through Sunday: There is good agreement for a mostly dry cold front to move through the Inland Northwest later in the afternoon and evening. Models continue to show a strong surface pressure gradient (12 to 15mb between PDX-GEG) setting up across the Cascades with strong winds aloft creating gusty conditions. The ECMWF extreme forecast index is highlighting central Washington for anomalous wind gusts Saturday afternoon and evening. This matches the thinking in the National Blend of Models (NBM) which shows the strongest winds across central Washington with a 70 percent chance for wind gusts greater than 50 MPH in Wenatchee and an 80 percent chance in Ephrata. For greater than 60 MPH, there is a 25% chance in Wenatchee and a 40% chance in Ephrata. These winds will bring an elevated risk for rapidly spreading fires, especially in areas of dry grasses. Isolated power outages, light objects blowing around, and choppy lake conditions will also be a concern with these winds. Much drier air will filter into the Inland Northwest behind the front. Breezy conditions continuing into Sunday will keep fire weather conditions elevated. Monday through Friday: Models keep the Inland Northwest under a broad northwest flow aloft through the work week with a ridge of high pressure over the northeastern Pacific and broad upper level trough over the northern Plains. This will keep temperatures near to slightly above normal for this time of year with afternoon shower chances across north Idaho through the week as embedded systems in the northwest flow move through. No system sticks out as particularly anomalous with low confidence in specific details. /vmt && .AVIATION... 12Z TAFS: An upper ridge migrates across the area today, while a trough approaches the coast tonight into early Saturday. Expect VFR conditions with primarily high clouds. Clouds start to thicken from the west later tonight into early Saturday with the approach of the aforementioned trough. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence in VFR conditions. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https:/www.weather.gov/otx/avndashboard && .Preliminary Point Temps/PoPs... Spokane 80 53 87 50 74 48 / 0 0 0 0 0 0 Coeur d'Alene 80 53 87 51 73 46 / 0 0 0 0 0 10 Pullman 79 53 85 47 69 45 / 0 0 0 0 0 0 Lewiston 87 57 93 57 77 51 / 0 0 0 0 0 0 Colville 80 48 86 44 73 41 / 0 0 0 10 0 10 Sandpoint 79 52 86 52 73 45 / 0 0 0 10 0 10 Kellogg 77 57 88 52 68 47 / 0 0 0 0 0 10 Moses Lake 85 54 91 49 79 50 / 0 0 0 0 0 0 Wenatchee 84 61 89 52 77 50 / 0 0 0 0 0 0 Omak 83 55 88 47 76 46 / 0 0 0 0 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... WA...None. ID...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:14 PM PDT | Special Weather Statement | OTX | Boundary | 31 min |
Nearby
Wind Advisories in Washington, 2025Wind Advisories in Idaho, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.